Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 19, 1999, 5:51 AM CDT for Harvey County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1999, 5:51 AM CDT (10:51 UTC)
- Expired
- Jun 19, 1999, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harvey County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 191053 FFWICT KSC079-191500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 551 AM CDT SAT JUN 19 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED A * FLASH FLOOD WARNING FOR... HARVEY COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1000 AM CDT * AT 545 AM CDT 911 COMMUNICATIONS CENTER REPORTED THAT FIRST STREET EAST OF NEWTON WAS BARRICADED AND CLOSED DUE TO FLOODING. IN ADDITION MANY SECONDARY ROADS WERE IMPASSABLE. EVEN THOUGH THE HEAVY RAIN IS OVER. HIGH WATER IS STILL A PROBLEM. CREEKS ARE CONTINUING TO RISE...ESPECIALLY IN THE EASTERN PART OF THE COUNTY. IF YOU ARE DRIVING...DO NOT DRIVE THROUGH FLOODED ROADS. IN ADDITION IF YOU LbIVE ALONG A CREEK OR RIVER AND OBSERVE RISING WATER GET TO HIGHER GROUND. ELDER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 2:34 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 19, 2:34 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 234 AM CDT SAT JUN 19 1999 TSRA TRENDS/CHCS TDA AND TEMPS SUNDAY AND BYD ARE THE FCST CONCERNS.. THE MID LVL S/W TROF AND ASSOCD THERMAL TROF WL RMN ACRS ERN KS TDA. MEANWHILE SLY LO LVL FLO WL CONT TO ADVCT MSTR NWD ACRS THE CWA WITH NR SFC DWPTS CLIMBING INTO THE 60S. THIS WL KEEP THE AMS UNSTABLE AND SUPPORT CONTD TSRA CHCS ACRS THE CWA...ESPLY E OF THE TURNPIKE IN CLOSER PROXIMITY TO THE MID LVL THERMAL TROF. PWAT VALUES AOA 1.5 INCHES AND SLOW MOVMT/PROPAGATION OF CNVTV CELLS WL RESULT IN LCLY HVY RAFL. FFG STILL QUITE LOW AND WL HILITE HVY RAFL POTNL IN ZONES E OF ICT. UPR RDG WL BLD ACRS KS BYD 36HRS AND HOLD SWAY THRU AT LEAST EARLY NEXT WEEK. DESPITE RATHER MOIST/SOUPY AMS ACRS THE RGN...WARMING MID LVL TEMPS UNDER THE RDG SHUD DVLP/STRENGTHEN CAP AND LESSEN TSRA CHCS SUNDAY THRU MUCH OF THE EXTENDED FCST. LO LVL TEMPS/THKNS WL WARM ACCORDINGLY WITH FIRST REAL TASTE OF SUMMER HEAT AND HUMIDITY XPCTD MON THRU WED. LTL CHG TO GOING FCST BYD SUN. FCSTID = 13/DARMOFAL ICT 79 67 87 68 / 20 20 10 10 HUT 80 66 88 67 / 20 20 10 10 EWK 78 66 87 67 / 20 20 10 10 EQA 77 65 86 67 / 50 20 10 10 WLD 77 66 86 67 / 50 20 10 10 RSL 80 65 90 67 / 20 20 10 10 GBD 80 65 90 67 / 20 20 10 10 SLN 79 66 89 67 / 20 20 10 10 MPR 79 66 89 67 / 20 20 10 10 CFV 75 65 84 67 / 50 20 10 10 CNU 75 65 84 67 / 50 20 10 10 K88 75 65 84 67 / 50 20 10 10 .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:30 AM CDT | Flash Flood Warning | ICT | Harvey | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.